hi honey my name is monique and i am in a pickle also about pain meds... What i know is that you should taper off them slowly and keep hydrated with alot of water and gatorade..You will need alot of support also friends or family... YOU will feel awful if you try to do it cold turkey... I know but from what other very helpful very nice people on this site said to me you should get some immodium ad and some advil and alot of vitamins but you can do it the best of luck honey if you need a friend im here...
I wish so badly that I could have an answer that would make you feel better body & soul but I don't think there is a comfortable way to do it. I have been going through it for over a year now. I have chronic back pain & the dr's I was seeing would not change my meds or my dose & I had been taking about the same thing for the last 8 years so I had a huge tolerance. After awhile I just took the pills when I needed them & would always run out. Eventually I took them just because. It is the worst thing. I finally went & started taking suboxone which truly helped but I still had the back pain. I went to a different dr. I told him the truth but he actually put me back on percocets but at a much smaller does than I ever been on since all of this started 13 years ago! This dr, as they all claim, was really going to help me...
On & on about how all the other dr's were not as experienced, didn't know better... Yada as he but when I called him back to let him know that I couldn't do it, the pain was horrible I was taking about 10-15 a day instead of 3 he told me to go to the methadone clinic. Even though the first day I was there he wanted to put me on methadone for pain management & I was reluctant so he gave me the percs & now won't see me. I know that I am an addict now but I also know what got me here was dr's who didn't give a damn about treating me but just wanted to line their pockets. I am sorry for rambling! I just want you to know that it will be tough. If you have any clonopin, valium, ambien, anything just try to knock yourself out until it's over. There is also a bp med that works for wd's. I can't think of it off the top of my head but you could google it. You said "without a prescription" so I don't know if you have access to these meds or even won't to go that way that is just how I have made it. The depression & anxiety is always what is the worst. Just try to remember that is part of the wd's & it will pass. Try to taper if you can. I usually can't but that is the best way. If you have enough & can taper you can get by very well. And after you do get off of them don't do what I did & think you can control it & be right back were you started. I will take my last percs tomorrow & will be going thru hell with you. I will pray for us both.
Hi ukimmy, The standard protocol for opiate withdrawal is this. There is a blood pressure med. called clonidine which is used to get rid of those awful headaches that come with withdrawal ( your blood pressure will be higher than normal) The second med. is called phenergan, it helps with nausea. Problem is they both require a script. You have recieved some very good advice already so if I say it again don't get confused. Warm baths for achey muscles, lots of water and something like Gatorade. If you can't eat try jello, sherbet and ginger ale, but all should be sugar free. Chicken broth and saltine crackers might be tolerated by your stomache. Now you must catch sleep whenever you can, as nightime sucks when the rest of the world is asleep. As soon as you possibly can, you must exercise. Swimming is the best but I am in Florida so I always have access, but any low impact exercise is a must, it speeds up the body to get rid of the "toxins".
Try warm milk, non caffiene tea ( green tea or chamomille) work best. Melatonin is a natuaral sleep inducer and you can buy it almost anywhere. Lastly alot of people take something for diarherra, I think it's best to let nature run it's course (no pun intended). No easy way to do this but where there's a will there's a way! Best of Luck and by the way I have been there done that more times than I even want to remember Fall Queen
The only thing I can add to the great advice you have already... keep your mind focused on the end results. Healthier, happier, and more money in your pocket. Some day, I promise you, you will look back and think, "What the hell was I thinking about?" FALL QUEEN has given you some excellent advice, she has been through so much. Good luck to you and stick to the plan!
My husband was on lortabs for pain had collapsed lung it happened agian and he still in pain but is off lortabs he had no choice stop them cold turkey but dont do that i would get on slow taper from your doctor dotn try do it on your own its very important you have support and loved ones near by its not fun nor easy but at the end of the day its for the best and will feel amazing after all said done good luck on your hard journey wishes with you
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Aug 2009 • 1 answer
Posted 18 Oct 2009 • 1 answer
Posted 19 Jan 2011 • 2 answers
Posted 27 Mar 2015 • 1 answer
Posted 22 Sep 2015 • 3 answers